Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 46, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 4, 2018, 4:15 AM CDT for Cleveland County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 4:15 AM CDT (09:15 UTC)
- Expired
- Sep 4, 2018, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Cleveland County, OK
The radar
The Norman radar (KTLX), 23 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WGUS54 KOUN 040915
FFWOUN
OKC027-041215-
/O.NEW.KOUN.FF.W.0046.180904T0915Z-180904T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
415 AM CDT TUE SEP 4 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northeastern Cleveland County in central Oklahoma...
* Until 715 AM CDT.
* At 415 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Norman, Noble, Slaughterville, Stanley Draper Lake and western Lake
Thunderbird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3504 9733 3505 9735 3508 9735 3508 9739
3509 9740 3512 9741 3513 9740 3514 9741
3517 9742 3536 9736 3536 9722
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:12 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 4, 3:12 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Norman OK 312 AM CDT Tue Sep 4 2018 .DISCUSSION... The story continues to be widespread rainfall into the weekend, including a potential for flooding. Only significant change from previous forecast was to decrease POPs Tuesday night. Current radar shows an area of showers in central and north central Oklahoma. This activity is expected to continue through the day today, spreading westward a bit during the afternoon. Most of the CAMs decrease this convective activity after sunset, giving us a relatively quiet night. Upper level support is not as strong on Wednesday, but there is enough support combined with the abundant moisture that the CAMs show some scattered showers and storms. The arrival of a weak front will focus most of this activity in the afternoon. The highest PWATs (just above 2 inches) run along a north-south axis through central Oklahoma. Flooding will be the primary concern over the next few days. There will be enough instability to support some thunder, but no severe weather is expected. Thursday and Friday, the pattern begins to shift from the current southwest flow regime to a more zonal regime. With this, the focus for precipitation and the highest PWATs (still near 2 inches) will shift toward northwest Oklahoma. For Friday and Saturday, we will be watching the track of tropical storm Gordon closely to assess the potential for rainfall in our eastern counties. Latest guidance has shifted the track a bit further east. Finally, going into the weekend, a shortwave is forecast to move through on Saturday clearing out a lot of the atmospheric moisture. Rain chances won't end altogether, but they certainly go down for early next week. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 70 84 70 / 70 30 60 50 Hobart OK 79 70 87 69 / 60 30 50 50 Wichita Falls TX 80 72 87 72 / 60 30 50 50 Gage OK 82 68 84 65 / 40 30 50 50 Ponca City OK 79 71 84 69 / 70 30 60 50 Durant OK 84 71 89 71 / 50 20 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/14
Hazardous weather outlook, Sep 3, 10:55 PM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1055 PM CDT Mon Sep 3 2018 OKZ004>048-050>052-TXZ083>090-050400- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1055 PM CDT Mon Sep 3 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Overnight... .Thunderstorms... Scattered showers and isolated thunderstorms will move across the area overnight. Locally heavy rainfall and minor flooding may occur with some of the storms, especially across central Oklahoma. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Rain and thunderstorm chances will continue across Oklahoma and western north Texas through Sunday. Areas of heavy rainfall and flooding will be possible. The potential for severe storms will remain low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:50 AM CDT | Areal Flood Advisory | OUN | Carter, Murray | 3 hr |
| Sep 4, 3:27 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Sep 4, 7:30 AM CDT | Flash Flood Warning | OUN | Cleveland | 3 hr |
| Sep 4, 8:49 AM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Sep 4, 4:26 PM CDT | Special Weather Statement | OUN | Jefferson | 34 min |
| Sep 4, 4:44 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Sep 4, 5:02 PM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 118 min |
| Sep 4, 5:42 PM CDT | Areal Flood Advisory | OUN | Garvin, McClain | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.